Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

On Nplate. Platelet count over 125000. Can I skip injection if count is above 100000. Suggestions?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
I have been on Nplate for 5 months after other therapies did not work. My platelet count has been over 125,000 for the past two months and over 150,000 the last month. My doctor has me receive an Nplate shot if my count is under 400,000. I have read that it is not to be used to raise my count, but to keep it over 50,000. Yesterday when I saw him I asked if I could skip my injection from now on if my count was above 100,000. He agreed to that because of my request, but he said it ha nt been done before. Have I made the right decision? I will still have blood work done every week.
Posted Tue, 6 Aug 2013 in General Health
Answered by Dr. Akhilesh Dubey 2 hours later
Thanks for sharing your concern,

We should take great caution as in cases of ITP (Idiopathic thrombocytopenic purpura) platelet count decreases rapidly and can lead to bleeding diathesis.

This is good that you are responding to Nplate (Romiplostim) sub cutaneous injections, It is true platelet count should not go below 50, 000, to maintain at least this level is goal of treatment. Nplate may be withhold in count is more than 0000.
You certainly need to get your blood count every week.

It is my sincere advice to follow instructions of your Haematologist, please be watchful about your count and any red spots on skin or mucous membranes.
Please be vigilant and if you notice any bleeding like from gums or any other site, report it to your doctor immediately.

Hope this information is useful to you, if you have any doubt please ask me, I will be happy to help.
Take care.

Dr. Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor